Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
veritas

Want to go on the regimen again but I'm extremely worried

Quick background: I've been on the regimen several times before. First time, I was using Neutrogena's On-the-Spot and the regimen went extremely well, I was completely clear within 5 days and stayed that way for the entire duration. Ran out of supplies at some point so I went off, until about a month later (after stopping) when I started again with acne.org BP. The results were... very different. 1.5 months in I was still consistently *very* red and peeling, and had acne that wouldn't go away.

After a month and a half I decided to take a break for about 2 weeks, and then I tried again. I started the regimen again as usual, using only less than half a pump on the first night... and the results were disastrous. I woke up the next morning with an awful, awful rash all over my face. I'm not talking the barely noticeable redness I've seen some people show here, and I'm not even talking the redness *I* had when I started (which was... bad. But it did go away within a few days). I'm talking extremely bright red, elevated skin rash. I freaked out and went off the regimen, and after a couple days when the rash wouldn't go away, I finally decided to try putting on an antibacterial cream overnight. Fortunately, I woke up the next morning and the rash was gone.

So I stayed off the regimen, but another 2 weeks later, I was getting rather uncomfortable with the acne I still had (even though I was very much enjoying no redness or peeling or drying at all), decided that maybe the awful rash was a 1-time thing, since after all, I'd been on the regimen before. So I tried it again, still with less than half a pump of BP. Woke up the next morning and the rash was even worse than the first time, which I didn't even think was possible. The skin was slightly swollen and VERY red. I put on the antibacterial cream again that night (didn't do the regimen, of course) and for some reason, it wasn't as effective this time - it took about a week of putting the cream on before the rash was entirely gone.

Now, another couple of weeks have passed. I still have all of the bumps all over my cheeks and jaw that I had before, but now I'm starting to have blackheads on my cheeks (which I've never had before, ever) and red bumps and stuff like that. The top half of my face is still pretty much clear. But the bottom half is driving me crazy, and I haven't been able to find anything that worked as well as the regimen did, on my first try.

Is it really stupid of me to consider trying the regimen again? I just can't believe that it would stop working on me, for good. I really don't get it. It's bad enough that the acne.org BP doesn't work nearly as well as NOTS did for me (which is so unfortunate for me, because NOTS is insanely expensive per oz and I can't allow myself to keep on using it) but now it just doesn't seem to work for me. Am I somehow doing something wrong, that is causing this rash to happen? Should I try again and even if I get a horrible rash, just keep on doing the regimen? (I'm not talking underlying redness, once again. I'm talking full-out, seemingly-allergic-reaction rash.) Should I try it just on the bottom half of my face? Gah. It's the weekend for me now, so if I'm going to try again, it's now or... well, a week from now. I just really don't know what to do. Any and all help is extremelyappreciated :)

Share this post


Link to post
Share on other sites

My advice would be to do the regime exactly as you did the first time around, using Neutrogena's On-the-Spot and and the same products you were using before. Start off really slowly and just do the bottom half of your face. It may be your not allergic to BP in itself but some ingredient in Dan's BP which is not found in the Neutrogena, seeing how it worked for you first time around.

Share this post


Link to post
Share on other sites

I really wish I could do that, but NOTS is so expensive! And I'd only be able to get it in about a month or so. (I don't live in the US, but I have a relative who does.) But if by a month from now I'm still in the same situation, I'll probably end up doing that and hope I get the same results as the first time. :)

Anyway, last night I decided to try the regimen again. Used a very small amount, and on the bottom half of my face. Results were... pretty much the same as usual. I forgot to describe in my initial post that the rash I get - in some parts of my face (like the top) it was a rash all over, but on the bottom half of my face (like what I got now), there were these large, bright red bumps all over. I have no idea why that's happening, it's so confusing. I put on an antibacterial cream, but I think that tonight I'll be doing the regimen again... yep, that desperate. I'm hoping the rash thing is just something that'll go away soon, and in the meantime, I'll keep putting on the antibacterial cream in the morning.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×